Alert archive / Indiana / Wind Advisories in 2022

Wind Advisory 6, NWS Indianapolis, IN

April 15, 202225 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Apr 15, 2022, 3:43 AM EDT for 25 counties in Indiana. It took effect at Apr 15, 2022, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2022, 3:43 AM EDT (07:43 UTC)
In effect from
Apr 15, 2022, 12:00 PM EDT
Expired
Apr 15, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
All 25 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3086 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS73 KIND 150743
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
343 AM EDT Fri Apr 15 2022

INZ041-042-160000-
/O.NEW.KIND.WI.Y.0006.220415T1600Z-220416T0000Z/
Delaware-Randolph-
Including the cities of Muncie, Winchester, Union City, Farmland,
and Parker City
343 AM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Delaware and Randolph Counties.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
4 follow-up statements
390 
WWUS73 KIND 151326
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
926 AM EDT Fri Apr 15 2022

INZ041-042-152130-
/O.CON.KIND.WI.Y.0006.220415T1600Z-220416T0000Z/
Delaware-Randolph-
Including the cities of Muncie, Winchester, Union City, Farmland,
and Parker City
926 AM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Delaware and Randolph Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
036 
WWUS73 KIND 151845
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
245 PM EDT Fri Apr 15 2022

INZ041-042-160000-
/O.CON.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/
Delaware-Randolph-
Including the cities of Muncie, Winchester, Union City, Farmland,
and Parker City
245 PM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Delaware and Randolph Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
726 
WWUS73 KIND 152240
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
640 PM EDT Fri Apr 15 2022

INZ021-030-031-037>040-046>049-054>057-062>065-069>072-160000-
/O.EXA.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/
Carroll-Clinton-Howard-Boone-Tipton-Hamilton-Madison-Hendricks-
Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Monroe-Brown-
Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Frankfort, Kokomo, 
Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, 
Anderson, Plainfield, Brownsburg, Danville, Indianapolis, 
Greenfield, New Castle, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Bloomington, Nashville, 
Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, 
Seymour, and North Vernon
640 PM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, north central, 
  south central, southeast and southwest Indiana.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

INZ041-042-160000-
/O.CON.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/
Delaware-Randolph-
Including the cities of Muncie, Winchester, Union City, Farmland,
and Parker City
640 PM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Delaware and Randolph Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
520 
WWUS73 KIND 160009
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
809 PM EDT Fri Apr 15 2022

INZ021-030-031-037>042-046>049-054>057-062>065-069>072-160115-
/O.EXP.KIND.WI.Y.0006.000000T0000Z-220416T0000Z/
Carroll-Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware-
Randolph-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-
Rush-Monroe-Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Delphi, Flora, Frankfort, Kokomo, 
Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, 
Anderson, Muncie, Winchester, Union City, Farmland, Parker City, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Martinsville, Mooresville, Greenwood, Franklin, 
Shelbyville, Rushville, Bloomington, Nashville, Columbus, 
Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, 
and North Vernon
809 PM EDT Fri Apr 15 2022

...WIND ADVISORY HAS EXPIRED...

The Wind Advisory has expired. Winds will weaken quickly 
this evening. 

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:38 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 15, 2:38 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
238 AM EDT Fri Apr 15 2022

.Short Term...(Today through Saturday)
Issued at 238 AM EDT Fri Apr 15 2022

In response to shortwave trough rotating within Canadian deep low,
low-level jet will strengthen today and when coupled with diurnal
mixing will cause breezy conditions. Gusts to 35-40 mph may be
common during the afternoon, especially near and north of I-70. This
may be augmented slightly with light precipitation and evaporative
effects, depending on timing, although this appears displaced west
of strongest core of wind to mix into as of now.

Subtle perturbation within westerlies and associated weak PV forcing
should be enough for a period of light rain Friday afternoon. This
should be banded oriented along the midlevel thermal gradient and hi-
res guidance is a bit varied on placement of QPF maxima. HREF mean
generally highlights northern Indiana initially, but as lingering
ascent interacts with deeper moisture in southern Indiana a
secondary maxima shows up there. Regardless, amounts should range
from a few hundredths across most of the state to local maxima
around 0.25".

Weak cold advection behind the front Saturday should hold
temperatures about 10 degrees lower than 24 hours prior. Mixing and
momentum transfer will again result in an afternoon peak in wind
speeds, but overall not as windy as previous two days as core of
higher winds aloft shift eastward by then.

&&

.Long Term...(Saturday night through Thursday)
Issued at 238 AM EDT Fri Apr 15 2022

Saturday night through Monday.

The northwesterly flow in place in the aftermath of the system
Friday night into Saturday will be brief as the surface flow becomes
easterly and a weak and brief period of ridging is expected Saturday
night into Sunday.  The CAA during the early portion of Saturday
night will combine with dry surface conditions to allow for a
possible freeze north of I-70 and likely frost for much of the
forecast area. The progression of the growing season that far north
is still a bit uncertain so will not be issuing any frost/freeze
headlines at this time.  If after coordinating with partners it is
determined that the growing season is in full swing, headlines may
be needed.

Chances for rain return Sunday night into Monday as central Indiana
becomes sandwiched between two systems as a snow producing system
moves through the northern Great Lakes region and a warmer core low
moves through the Southern Gulf states.  Model guidance has a pretty
solid handle on the northern system with little model spread while
details remain a bit murkier further south.  Expect that the best
chances for rain will be late Sunday night into the morning hours on
Monday with amounts generally around a quarter of an inch of rain.

Tuesday through Thursday.

Colder than normal temperatures are expected for the middle of the
work week as northwesterly flow returns both at the surface and
aloft but with mostly clear skies daytime temperatures will be able
to rise into the mid 50s on Tuesday and gradually warm later in the
week as southerly flow returns. Rain is possible towards the end of
the work week as the next system approaches, but confidence on this
system remains quite low.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1138 PM EDT Thu Apr 14 2022

IMPACTS:

- Winds will be from 210-240 degrees less than 10 knots but then
  increase to 10 to 15 knots will gusts to near 30 knots after
  14z-16z and through 23z or so. Then, winds will decrease again
  after sunset.

- Non-convective low level wind shear from 06z-14z.

- VFR flying conditions expected through at least 22z or so.
  Then, MVFR possible in showers.

DISCUSSION:

Non-convective low level wind shear is expected overnight into this
morning as a modest low level jet moves over north central Indiana.
Dry column will support mostly clear skies through this morning.
Meanwhile, cu will be on the increase this afternoon ahead of a weak
front. A few showers will also be possible by early evening.

Gusty southwest winds will return this afternoon. Winds will become
northwest less than 10 knots after 05z Saturday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...BRB
Long Term...White
Aviation...MK
Hazardous weather outlook, Apr 14, 8:46 PM EDT, 6 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
846 PM EDT Thu Apr 14 2022

INZ021-028>031-035>049-051>057-060>065-067>072-151000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
846 PM EDT Thu Apr 14 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.